MAUDE Adverse Event Report: CONCORD MANUFACTURING CLM IV MONITOR; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS

CONCORD MANUFACTURING CLM IV MONITOR; ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Catalog Number CL10051001
Medical Device Problem Codes Fire (1245); Melted (1385); Smoking (1585)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
The hospital safety quality specialist reported to fresenius that the crit-line clip (clic) device caught fire while connected to the power adapter of the clm iv monitor.There was no patient involvement regarding the reported event.No patients or individuals were harmed.The machine was plugged in but not powered on or actively in use when the reported event occurred.Additional information was obtained during follow-up.A nurse returned to the unit and visually observed a smoking flame.Unplugging the monitor from the wall outlet extinguished the fire.No smoke detectors within the facility were triggered.Use of a fire extinguisher was not required.It was noted that the clic device was plugged into the top plug of the battery pack and had melted.No issues were found with the wall outlet.No repairs were made to the products.The products have been returned to the manufacturer for physical evaluation.
 
Additional Manufacturer Narrative
The plant investigation is in process.A supplemental mdr will be submitted upon completion of this activity. .
 
Event or Problem Description
 
Additional Manufacturer Narrative
A photograph provided by the customer shows the power supply adapter was mounted with the 120-volt connection with the power cord facing upwards.The crit-line iv user¿s guide requires the power supply adapter to be mounted with the ¿attached cable¿ facing upwards (and power cord facing down).This orientation will prevent fluid from seeping in the cavity of the 120-volt connection of the power supply adapter.The user¿s guide also mentions the power supply adapter needs to keep dry to prevent overheating or failure.The crit-line iv monitor, ac adapter cord, and power supply adapter were returned for physical evaluation.The clm iv is covered in soot and part of the rear housing is damaged (melted) from the thermal event.Six ¿known-good¿ clic devices were tested on the returned clm iv.Three clic devices were tested on the front usb port and three were tested on the rear usb port.The returned clm iv functioned properly on all six clic devices without causing any damage to the ¿known-good¿ power cord, power supply adapter, and clic devices.The returned power cord and power supply adapter are melted together and deformed.The resistance across ground and neutral on the power cord found to be shorted and the power cord¿s strain relief is tightly bent and twisted.Due to the severity of the thermal damage, signs of fluid leak could not be visually detected.An internal inspection on the power cord shows no signs of frayed wires at the strain relief.An inspection in the 120-volt connection of the power supply adapter shows a corroded terminal.Due to the severity of the thermal damage, signs of fluid leak could not be visually detected.There were no non-conformances, or any associated rework identified during the manufacturing process which could be related to the reported event.In addition, the device history record (dhr) review confirmed the results of the in-progress and final quality control (qc) testing met all requirements.

Brand Name
CLM IV MONITOR
Common Device Name
ACCESSORIES, BLOOD CIRCUIT, HEMODIALYSIS
Manufacturer (Section D)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer (Section G)
CONCORD MANUFACTURING
director, quality systems
4040 nelson avenue
concord CA 94520
Manufacturer Contact
jessica trujillo
920 winter st
waltham, MA 02451
6174175172
MDR Report Key18498238
Report Number0002937457-2024-00031
Device Sequence Number7950713
Product Code KOC
UDI-Device Identifier00840861101122
UDI-Public00840861101122
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K141997
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/29/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCL10051001
Was Device Available for Evaluation? Device Returned to Manufacturer
Device AgeMO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/28/2023
Supplement Date Received by Manufacturer03/21/2024
Initial Report FDA Received Date01/11/2024
Supplement Report FDA Received Date03/29/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown